Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 105, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2016, 6:06 PM EDT for 5 counties in Virginia. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 21, 2016, 7:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:18 PM EDT | TSTM WND DMG | 1 Sw Richlands, VA | 911 CALL CENTER REPORTS MULTIPLE TREES DOWN ALONG KENTS RIDGE ROAD NEAR THE COMMUNITY OF RICHLANDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WUUS51 KRNK 212206
SVRRNK
VAC021-077-173-185-197-212300-
/O.NEW.KRNK.SV.W.0105.160621T2206Z-160621T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRAYSON COUNTY IN VIRGINIA...
TAZEWELL COUNTY IN VIRGINIA...
SMYTH COUNTY IN VIRGINIA...
SOUTHWESTERN WYTHE COUNTY IN VIRGINIA...
SOUTHWESTERN BLAND COUNTY IN VIRGINIA...
* UNTIL 700 PM EDT
* AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLEN
BURKE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...
RICHLANDS...
TAZEWELL...
SALTVILLE...
AND CHILHOWIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3720 8159 3683 8107
3663 8160 3663 8162 3679 8170 3693 8183
3695 8182 3696 8178 3703 8181 3711 8189
3714 8190
TIME...MOT...LOC 2205Z 308DEG 36KT 3716 8184
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
457
WWUS51 KRNK 212222
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT TUE JUN 21 2016
VAC021-077-173-185-197-212300-
/O.CON.KRNK.SV.W.0105.000000T0000Z-160621T2300Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-WYTHE VA-BLAND VA-
622 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN GRAYSON...TAZEWELL...SMYTH...SOUTHWESTERN WYTHE
AND SOUTHWESTERN BLAND COUNTIES...
AT 621 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLIFFIELD...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARION...
RICHLANDS...
TAZEWELL...
SALTVILLE...
AND CHILHOWIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3720 8159 3683 8107
3663 8160 3663 8162 3679 8170 3693 8183
3695 8182 3696 8178 3703 8181 3711 8189
3714 8190
TIME...MOT...LOC 2221Z 308DEG 32KT 3707 8170
HAIL...1.00IN
WIND...60MPH
$$
KK452
WWUS51 KRNK 212257
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT TUE JUN 21 2016
VAC021-077-173-185-197-212307-
/O.EXP.KRNK.SV.W.0105.000000T0000Z-160621T2300Z/
GRAYSON VA-TAZEWELL VA-SMYTH VA-WYTHE VA-BLAND VA-
657 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN
GRAYSON...TAZEWELL...SMYTH...SOUTHWESTERN WYTHE AND SOUTHWESTERN
BLAND COUNTIES WILL EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3720 8159 3683 8107
3663 8160 3663 8162 3679 8170 3693 8183
3695 8182 3696 8178 3703 8181 3711 8189
3714 8190
TIME...MOT...LOC 2255Z 308DEG 36KT 3707 8170
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:57 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 21, 4:57 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 457 PM EDT TUE JUN 21 2016 .SYNOPSIS... A cold front will slowly move southeast out of the Ohio Valley and become nearly stationary over the Mid-Atlantic Region by Wednesday morning. It will then slowly lift back north as a warm front late Wednesday, with another stronger cold front arriving from the west by Thursday night. Expect a daily threat of showers and thunderstorms through the end of this week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As of 400 PM EDT Tuesday... KFCX Radar is expected to be down until Wednesday... see equipment section of this AFD for details. Severe thunderstorm watch No. 279 in effect until 10PM for our VA/WV counties. Surface cold front extends from along the Mason-Dixon line, southwest along the Ohio River into Missouri. Thunderstorms developed along the front during the afternoon and have now raced out ahead of the front into Virginia...southern West Virginia...and eastern KY. Thus far storm cells have remained discrete, some exhibiting rotation. Concern through this evening is potential for storms containing damaging wind gusts and isolated tornadoes. 19Z/3pm meso-analysis graphics indicated both strong dynamic and thermodynamic support for supercells and bow echoes. MLCAPE of 1500-2000 J/KG, Bulk Shear values greater than 40 kts, 0-3km SR helicity of 200, coupled with LCL values below 1000 meters all indicate risk for tornadic supercells. The storm which moved into extreme northern Greenbrier County just after 3PM contained strong rotation with a debris ball signature. Summit Lake campground confirms trees down along the road leading up to the camp, but not sure the extent of the damage. Big question as we transition through the evening hours is how far south and east the storms will track before loosing severe characteristics. Winds at the low levels are beginning to back ahead of the approaching outflow boundary. This suggests the west wind from earlier in the day is weakening ahead of the boundary, which will lessen the subsidence on the east side of the mountains and allow for the activity to cross the mountains without much resistance. There is quite a bit of debris cloudiness over the forecast area, but south of this cloud shield in NC... there was plenty of sun with temperatures in the lower 90s. This sort of airmass with dewpoints in the 60s was advecting north into the Virginias ahead of the approaching outflow. That said, see no reason for the storms to at least track to the VA/NC border before loss of daytime heating and fact that storms will outpace the upper level support will cause the activity to weaken. There is still a concern for potential training of storm cells in the western CWA, west of I-77 on the upslope side of the Appalachians, where the confluence of the westerly wind may result in regeneration of storm cells. PWATs are forecast to increase to near 1.70 inch rain within this area, so rain efficiency will be at a premium. In summary main storm threat should play out between now and 10PM, storms weakening after loss of daytime heating. There will continue to be some upper support for lingering showers overnight vicinity of the cold front which is not expected to pass through the forecast area. Models have this front becoming stationary across the region tonight. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... As of 400 PM EDT Tuesday... On Wednesday the frontal boundary will be just north or perhaps across part of our area, but by later in the day may begin to lift northward again as a broad upper ridge of high pressure slowly slides toward the east and at least by Wednesday night the low level flow turns more from the southwest. It looks like there will be plenty of cloud cover in the vicinity of this frontal boundary, and right now appears doubtful that there will be much instability to support a lot of convection during the day. Best chances would be far western portions, and perhaps even late at night if organized deeper convection well to the northwest slides back in with upper level westerly flow. Starting to look like Wednesday could be a bit of a down day in terms of thunderstorm activity, especially anywhere north of the boundary should it remain a little farther south. If storms remain to the northwest of our area overnight as they approach from the west, we will have another chance by late in the day Thursday or into the evening as a strong upper wave and associated cold front move in from the northwest. This pattern has some similarities to last Thursday, with increasing thicknesses and very warm temperatures assuming good heating and drier air for much of Thursday, allowing an organized line of convection along the front to survive even if arriving into the evening. At this time, it does look like this system would give many parts of our CWA the best chances of the week for severe weather, mainly in the form of damaging winds. Much like last week however, there remains plenty of uncertainty about this scenario and will likely remain that way until at least the early part of Thursday. More certainty that many locations, especially in the Piedmont, will experience another hot day with temperatures likely getting into the low to mid 90s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 430 PM EDT Tuesday... Broad upper ridge is forecast to remain over the the southern United States, no surprise since its now officially summer. Models differ on magnitude and overall spacial coverage, but I think its a given the desert southwest will continue to bake. In the southeast CONUS the upper ridge seems to go through more of an ebb and flow cycle with heights rising and falling over the Mid-Atlantic states in between the larger short wave troughs which have been more cyclic over eastern Canada, Great Lakes and New England. Attm it appears the ridge will build north across the Mid Atlantic Region for the weekend promoting semi-dry weather. The increasing subsidence should limit the chance for showers for all but the mountains, the mountains serving as a forcing mechanism for widely scattered late afternoon and evening pop-up activity (nothing severe). The ridge is forecast to weaken again for early next week, another short wave dipping through the Great Lakes and sending a surface front our way for Monday and Tuesday. If this plays out as forecast then showers/storms will have greater coverage. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... As of 500 PM EDT Tuesday... A cold front continues to track southeast from the Ohio River resulting in scattered to numerous showers/storms across the Virginias through this evening. Storms are expected to make it as far south as the VA/NC border before weakening. Wind gusts of 25-45 kts are possible with these storms. However, even outside of any storms, winds could gust from 20-25 kts. Expect alternating VFR/MVFR conditions through this evening based on VCTS/TS. The only exception being any heavier storms that may pass directly over an airport, which would could result in very brief IFR. Behind the front, expect partial clearing which could result in some patchy fog to form late tonight, most likely at KLWB and possibly at KBCB depending on location of afternoon rainfall. Low to medium confidence on the cigs and vsbys due to the uncertainty of shower/storm location this afternoon and evening. Medium to high confidence in winds through the TAF valid period. Extended discussion... The cold front approaching our area today will stall near the VA/NC border Wednesday through Thursday. This boundary will provide the focus for several rounds of thunderstorms through the week, as disturbances flow along the track from the northwest to southeast across the region. The most favorable period for thunderstorms at this time appears to be Thursday afternoon/evening, but showers/thunderstorms will also be possible Wednesday late afternoon and evening and even into Wednesday night. Some strong to severe thunderstorms will be possible Thursday evening into the overnight hours. Periods of mostly MVFR+ cigs can be expected through much of the TAF valid period. Lower category CIGS and brief periods of IFR-LIFR vsbys can be expected in showers/thunderstorms. In addition, late night/early morning fog will become increasingly common through the period with moist ground and increasing RH levels. && .EQUIPMENT... As of 1045 AM EDT Tuesday... The KFCX Radar is down. Bad power supply. A replacement has been ordered but turn-around time is 24 hours. Estimated back in service time is Noon Wednesday. Please refer to adjacent radars at KLWX, KGSP, KMRX, KAKQ, KRAX AND KRLX. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...SK LONG TERM...PM AVIATION...JM/PH/SK EQUIPMENT...PM
Hazardous weather outlook, Jun 21, 2:37 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 237 PM EDT TUE JUN 21 2016 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508- 221845- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 237 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS STORMS ARE EXPECTED THROUGH THIS EVENING. SOME OF THESE STORMS MAY CONTAIN DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE FOR ORGANIZED STRONG TO SEVERE STORMS TO MOVE IN FROM THE NORTHWEST LATE ON THURSDAY OR THURSDAY EVENING. DAMAGING WINDS WOULD BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>006-018>020-221845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 237 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STORMS ARE EXPECTED THIS EVENING. ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 21, 2:35 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT TUE JUN 21 2016
VAZ020-024-211945-
ROCKBRIDGE-BATH-
235 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT BATH...NORTHERN ROCKBRIDGE AND
NORTHEASTERN CITY OF BUENA VISTA COUNTIES...
AT 235 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES NORTH OF MOUNTAIN
GROVE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GOSHEN...
ROCKBRIDGE BATHS...
AND MILLBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3816 7944 3809 7949 3789 7915
3788 7915 3774 7935 3811 7994 3813 7995
3815 7992 3818 7992 3825 7983 3827 7980
TIME...MOT...LOC 1835Z 306DEG 33KT 3826 7987
KKLocal storm report, Jun 21, 3:51 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 11 N LEONARD 38.24N 80.44W
06/21/2016 GREENBRIER WV PARK/FOREST SRVC
MULTIPLE TREES WERE BLOWN DOWN ALONG THE ACCESS ROAD
LEADING TO SUMMIT LAKE CAMPGROUND.
&&
16Special weather statement, Jun 21, 3:53 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT TUE JUN 21 2016
VAZ019-020-023-024-WVZ507-508-212045-
ROCKBRIDGE-BATH-BOTETOURT-ALLEGHANY-EASTERN GREENBRIER-WESTERN
GREENBRIER-
353 PM EDT TUE JUN 21 2016
...SHOWERS AND THUNDERSTORMS WILL AFFECT BATH...CITY OF
LEXINGTON...ROCKBRIDGE...CITY OF COVINGTON...NORTHERN CITY OF BUENA
VISTA...NORTH CENTRAL BOTETOURT...NORTHERN ALLEGHANY AND CENTRAL
GREENBRIER COUNTIES...
AT 351 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF MARLINTON TO NEAR ALVON...AND MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
COVINGTON...
CLIFTON FORGE...
AND GOSHEN.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3822 7971 3818 7951 3815 7953 3817 7944
3809 7949 3788 7915 3763 7950 3795 8064
3821 8052 3827 8044 3822 8036 3811 8036
3805 8026 3804 8016 3806 7996 3810 7993
3813 7995 3818 7992 3827 7980
TIME...MOT...LOC 1951Z 293DEG 30KT 3834 8013 3793 8025
KKSpecial weather statement, Jun 21, 5:13 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT TUE JUN 21 2016
VAZ019-024-035-212215-
ROCKBRIDGE-AMHERST-ALLEGHANY-
513 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...CITY OF
LEXINGTON...SOUTHERN ROCKBRIDGE...CITY OF BUENA VISTA AND EAST
CENTRAL ALLEGHANY COUNTIES...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER COLLIERSTOWN...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
AMHERST...
GLASGOW...
AND CLIFFORD.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3775 7907 3771 7906 3770 7899 3747 7909
3759 7938 3761 7941 3760 7942 3762 7944
3761 7945 3771 7968 3774 7969 3776 7967
3778 7974 3785 7969 3787 7965 3789 7963
TIME...MOT...LOC 2112Z 289DEG 23KT 3776 7959
KKSpecial weather statement, Jun 21, 5:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT TUE JUN 21 2016
VAZ007-009-010-012-212230-
TAZEWELL-WYTHE-SMYTH-BLAND-
536 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL...NORTHEASTERN
SMYTH...CENTRAL WYTHE AND BLAND COUNTIES...
AT 535 PM EDT...A STRONG THUNDERSTORM WAS OVER GLEN BURKE...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
RICHLANDS...
BLUEFIELD...
AND TAZEWELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8145 3728 8142
3718 8091 3682 8100 3681 8101 3704 8182
3711 8189 3714 8190
TIME...MOT...LOC 2135Z 289DEG 49KT 3716 8185
KKLocal storm report, Jun 21, 5:38 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 8 NNE LEONARD 38.19N 80.37W
06/21/2016 GREENBRIER WV EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TWO TREES DOWN ALONG ROUTE 39
IN THE NORTHERN MOST GREENBRIER COUNTY IN WEST VIRGINIA.
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 12:45 PM EDT | Special Weather Statement | RNK | Craig | 60 min |
| Jun 21, 12:55 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 65 min |
| Jun 21, 1:43 PM EDT | Special Weather Statement | RNK | Botetourt, Craig | 62 min |
| Jun 21, 2:35 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge | 70 min |
| Jun 21, 3:53 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Rockbridge, City of Covington, City of Lexington | 52 min |
| Jun 21, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 53 min |
| Jun 21, 5:13 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 62 min |
| Jun 21, 5:36 PM EDT | Special Weather Statement | RNK | Bland, Tazewell, Wythe | 54 min |
| Jun 21, 6:15 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox | 45 min |
| Jun 21, 6:21 PM EDT | Special Weather Statement | RNK | Alleghany, Rockbridge, City of Covington, City of Lexington | 54 min |
| Jun 21, 6:42 PM EDT | Areal Flood Advisory | RNK | Tazewell | 3 hr |
| Jun 21, 7:09 PM EDT | Special Weather Statement | RNK | Grayson, Smyth | 66 min |
| Jun 21, 7:20 PM EDT | Areal Flood Advisory | RNK | Smyth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.